MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 22 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 3.5 MM X 22 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01702.015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 phone #: (b)(6).Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that during an x-ray approximately 1 week postoperatively, the c7 left screw showed a crack, and an x-ray approximately 2 months post-operatively showed that the tulip head fractured on two screws.A revision surgery is scheduled to remove the construct and replace with competitive product.This is report two of two for this event.
 
Additional Manufacturer Narrative
Additional information in h6: component, investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the weld on the lower housing fractured causing the screw to disassemble.X-rays were also provided and show that two of the implanted screws were fractured.The weld depth was also measured on the returned device and was found to be deeper than the minimum required weld depth of 0.010 inches.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: per dhr review, the part was likely conforming when it left highridge control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3012447612-2023-00397.
 
Event or Problem Description
It was reported that during an x-ray approximately 1 week postoperatively, the c7 left screw showed a crack, and an x-ray approximately 2 months post-operatively showed that the tulip head fractured on two screws.A revision surgery was performed to remove the construct and replace it with competitive product.This is report two of two for this event.

Brand Name
POLYAXIAL SCREW (DIA. 3.5 MM X 22 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key18367649
Report Number3012447612-2023-00398
Device Sequence Number7771881
Product Code KWP
UDI-Device Identifier00889024327085
UDI-Public(01)00889024327085(10)AAS
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number07.01702.015
Device Lot NumberAAS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic